MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Date of event: exact date of event unknown but the reporter stated it started after implant of the right eye which was (b)(6) 2014.To date, the lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient was experiencing visual disturbance and dry eyes after bilateral implantation of a zmb00 intraocular lenses.She regrets having gone through cataract surgery at the end of 2014 since she ended up wearing prescription glasses for both eyes (ou).She was also unable to drive at night as street lights and automobile lights create halos that interfere with her seeing well.Her vision issues have not improved.Through follow-up, the patient confirmed that her eyes are sensitive to light.She must wear sunglasses all the time as everything is too bright for her eyes.She drives during the day with sunglasses, but she doesn't drive at night because of the halos.She didn't start noticing her symptoms until after the second lens (right eye) was implanted.She does not remember the exact date when she noticed any of the vision changes.Her eyes became dry, so she was using eye drops shortly after.The doctor did perform a laser procedure, but she does not remember what kind of laser, and it did not help with her vision.There are no plans to remove or replace the lens.She is not happy with the outcome.No additional information provided.This report pertains to the event for the left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8303692
Report Number2648035-2019-00153
Device Sequence Number1650169
Product Code MFK
UDI-Device Identifier05050474535664
UDI-Public(01)05050474535664(17)171228
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005